Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Case Report

Hyper-eosinophilic syndrome with myocarditis after inactivated SARS-CoV-2 vaccination – a case study

Author(s): Ashutosh Tiwari, Gaurav Karna, Sankha Shubhra Chakrabarti, Prasan Kumar Panda* and Upinder Kaur
Abstract

Introduction: COVID-19 vaccine induced serious adverse reactions are rare. Hyper-eosinophilia syndrome with myocarditis has not been reported earlier following BBV152 vaccine administration.

Case Presentation: A young man without any co- morbidities presented with persistent periorbital swelling along with itchy swelling over fingers, resting tachycardia and exertional breathlessness following first dose of an inactivated SARS-CoV-2 vaccination (BBV152, COVAXIN). On investigation, patient had elevated blood eosinophils (maximum 21.5% with absolute eosinophil count of 2767/mm3) and myocarditis (Lake Louise Criteria). He was successfully treated with steroid and supportive treatment.

Conclusion: This is the first reported case of hyper-eosinophilia syndrome after COVAXIN administration. Prior history of allergic disease may be a predisposing factor in this case. Hyper-eosinophilia can present with variable symptoms. In the current case, myocarditis was present with presentation as persistent resting tachycardia and dyspnea. Steroid and antiallergic drugs may be successfully used for the treatment of vaccine induced hyper-eosinophilia with myocarditis. Increased vigilance is needed for such adverse events.

Keywords: Adverse drug reaction, Covaxin, COVID-19 vaccine, Dermatological, Eosinophilia


© 2022 Bentham Science Publishers | Privacy Policy